Alert archive / Arkansas / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Little Rock, AR

April 13, 20145 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 13, 2014, 8:23 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2014, 8:23 PM CDT (01:23 UTC)
Expired
Apr 13, 2014, 11:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Independence County, AR, Jackson County, AR, Prairie County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WGUS54 KLZK 140123
FFWLZK
ARC063-067-117-145-147-140430-
/O.NEW.KLZK.FF.W.0004.140414T0123Z-140414T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
  EASTERN WHITE COUNTY IN CENTRAL ARKANSAS...
  JACKSON COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PRAIRIE COUNTY IN CENTRAL ARKANSAS...
  WOODRUFF COUNTY IN EASTERN ARKANSAS...

* UNTIL 1130 PM CDT

* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 2 MILES NORTHEAST OF TUCKERMAN TO NEAR GEORGETOWN.
  DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER     
  PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH ADDITIONAL       
  HEAVY   RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE    
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING       
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEWPORT...            AUGUSTA...            WEST POINT...
  TUPELO...             TUCKERMAN...          SWIFTON...
  STEPROCK...           RUSSELL...            PRYOR...
  PLEASANT PLAINS...    OIL TROUGH...         NEWARK...
  MCFADDEN...           MCCRORY...            MAGNESS...
  JUDSONIA...           JACKSONPORT...        HURRICANE LAKE WMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3498 9149 3545 9181 3551 9180 3589 9139
      3589 9103 3500 9104

$$

226

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 6:22 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 13, 6:22 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 PM CDT SUN APR 13 2014

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.AVIATION...

WIDESPREAD SHRA/TSRA ACTIVITY ACROSS MUCH OF THE EASTERN HALF OF
THE STATE. BRIEF CLEARING AT KHRO/KBPK WILL OCCUR OVER THE NEXT
FEW HOURS WITH OTHER TAF SITES DEALING WITH THIS ACTIVITY FOR A
FEW MORE HOURS. WILL SEE A BREAK IN ACTIVITY FOR A FEW HOURS
BEFORE A STRONG LINE OF STORMS MOVES IN FROM OKLAHOMA FROM THE
WEST. TIMING MAY BE DIFFICULT TO PINPOINT...BUT FIRST TAF SITE TO SEE
ACTIVITY WILL BE KHRO AOA 14/02Z WITH OTHER SITES FOLLOWING
SUIT...HAVE KPBF/KLLQ SEEING LINE OF STORMS LAST AOA 14/07-09Z.
STRONG WINDS AND VERY HEAVY RAIN ALONG WITH HAIL MAY BE POSSIBLE
WITH TS ACTIVITY. FROPA WILL OCCUR A FEW HOURS AFTER LINE OF
STORMS MOVES THROUGH. NW WINDS WILL INCREASE THROUGHOUT THE DAY
MONDAY WITH MVFR CEILINGS AREAWIDE...ONLY A FEW SHOWERS MAY BE
POSSIBLE DURING THE DAY AS WELL.

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT SUN APR 13 2014/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN CONCERNS FOR THE SHORT TERM CONTINUE TO BE THE CHANCE OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT...AS WELL AS THE UNSEASONABLY COLD
AIR THAT WILL ARRIVE BEHIND A STRONG COLD FRONT THAT WILL PUSH
THROUGH THE STATE MONDAY MORNING.

WATER VAPOR SATELLITE IMAGERY SHOWS A NICE TROUGH AND JET STREAK
MOVING THROUGH TEXAS THIS AFTERNOON. THIS WILL LIFT NORTHEAST ACROSS
THE NORTHWEST HALF OF ARKANSAS THIS EVENING...SPARKING OFF SHOWERS
AND THUNDERSTORMS AS IT DOES SO. REGIONAL RADAR IMAGERY ALREADY
SHOWS A BATCH OF THESE STORMS MOVING INTO SOUTHWEST ARKANSAS AS OF 2
PM CDT...AND THESE SHOULD CONTINUE TO TREK NORTHEAST ACROSS
RUSSELLVILLE AND UP TO MOUNTAIN HOME. CLOUD COVER HAS LIMITED
HEATING AND THEREFORE SFC-BASED INSTABILITY...BUT AS THE TROUGH/JET
STREAK APPROACH...DESTABILIZATION SHOULD OCCUR AND FURTHER
THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS CENTRAL ARKANSAS. THINK
THAT DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS
TODAY...AND TO A LESSER EXTENT HAIL. CAPE PROFILES ARE NOT VERY
IMPRESSIVE...ESPECIALLY WITHIN THE HAIL GROWTH REGION ALOFT. OF
COURSE THAT BEING SAID...SOUNDING PROFILES IN THE WEST/NORTHWEST
PARTS OF ARKANSAS DO SHOW SLIGHTLY BETTER CAPE PROFILES ALOFT SO A
MARGINAL THREAT FOR HAIL EXISTS THERE. ELSEWHERE WIND WILL BE THE
DOMINANT THREAT. WIND SHEAR IS DECENT...WITH 40-70KT OF SOUTHWEST
H85 FLOW THIS AFTERNOON AND EVENING...SO STRONG STORMS COULD EASILY
SURFACE DAMAGING WINDS. FINALLY...WHILE THE TORNADO THREAT OVER THE
NEXT 12-18 HOURS WILL NOT BE ZERO...IT WILL NOT BE VERY HIGH AT ALL.

THERE WILL BE A SLIGHT BREAK IN CONVECTIVE ACTIVITY LATE THIS
EVENING BEFORE MORE CONVECTION MOVE THROUGH LATE TONIGHT WITH THE
COLD FRONT. THE SAME THINGS WILL APPLY IN TERMS OF SEVERE WEATHER
CHANCES. ONE LAST NOTE ON CONVECTION RELATED ITEMS...AND THAT WOULD
BE FLASH FLOOD POTENTIAL. FORECAST PRECIPITABLE WATER VALUES WILL BE
IN THE 99TH PERCENTILE AS A RICH PLUME OF GOMEX MOISTURE STREAMS
NORTH ACROSS THE STATE THIS EVENING. STORM MOTION WILL BE LARGELY
PARALLEL TO UPPER FLOW...BUT WITH THE UPPER TROUGH MOVING NORTHEAST
ACROSS THE REGION THIS EVENING CONVECTION SHOULD STEADILY PROGRESS
TO THE EAST. THERE IS THE CHANCE OF TRAINING CELLS WITHIN ANY MCS
ACTIVITY...BUT HAVE FOREGONE THE ISSUANCE OF A FLASH FLOOD WATCH AT
THIS TIME AS THE BEST THREATS APPEAR TO BE JUST SOUTH AND EAST OF
THE FORECAST AREA. WILL MONITOR CONVECTIVE TRENDS CLOSELY THOUGH.

THE OTHER MAIN CONCERN IN THE SHORT TERM FORECAST PERIOD IS THE
LIKELIHOOD OF FREEZING TEMPERATURES MONDAY NIGHT AND AGAIN TUESDAY
NIGHT. A CLIMATOLOGY AFD SECTION HAS BEEN INCLUDED BELOW TO
HIGHLIGHT THE POSSIBILITY OF BREAKING TEMPERATURE RECORDS. LOOKING
AT THE CONUS...SUB-FREEZING AIR HAS PROGRESSED AS FAR SOUTH AS
CENTRAL COLORADO...NW KANSAS...AND WRN NEBRASKA THIS AFTERNOON. ALL
MODEL GUIDANCE...STATISTICAL AND NUMERICAL ALIKE...SAYS AREAS OF
ARKANSAS TO THE NW OF THE I-30/US-67 CORRIDOR WILL FALL BELOW THE
FREEZING MARK BY TUESDAY MORNING. GIVEN THIS AND THE CONSISTENCY OF
THESE FORECAST TEMPS OVER THE LAST COUPLE OF DAYS...HAVE HOISTED UP
A FREEZE WARNING FOR THOSE PARTS OF THE FORECAST AREA. TO THE
SOUTHEAST OF THAT CORRIDOR...TEMPERATURES WILL APPROACH THE FREEZING
MARK AS WELL BUT CONFIDENCE IN READINGS AT/BELOW 32 IS NOT AS HIGH.
NORTHWEST POST-FRONTAL WINDS...WHICH WILL BE STRONG ENOUGH TO
WARRANT A LAKE WIND ADVISORY MONDAY AFTERNOON...WILL CONTINUE WELL
INTO MONDAY NIGHT. THIS ALONG WITH LINGERING CLOUD COVER MAY BE
ENOUGH TO KEEP WIDESPREAD SUB-FREEZING TEMPS FROM OCCURRING. HAVE
PUT UP A FREEZE WATCH IN ACROSS THE SOUTHEAST HALF OF THE CWA.
TUESDAY NIGHT WILL FEATURE LIGHT WINDS AND CLEAR SKIES WITH THE SAME
AIR MASS IN PLACE. IT IS LIKELY THAT WIDESPREAD FREEZING
TEMPERATURES WILL OCCUR ONCE AGAIN BUT WILL LEAVE THE ISSUANCE OF
ANY FREEZE WARNINGS OR WATCHES TO FUTURE SHIFTS GIVEN THAT IT IS A
DAY 4 FORECAST AT THIS TIME.

LONG TERM...THURSDAY THROUGH SUNDAY

ACTIVE WEATHER PATTERN CONTINUES IN THE LONG TERM...AS AN UPPER LOW AND
ASSOCIATED UPPER TROUGH IN THE NORTHERN PLAINS PUSH A FRONTAL BOUNDARY ACROSS
THE REGION THURSDAY AND FRIDAY. SHOWERS/STORMS WILL BE POSSIBLE WITH THE SYSTEM.
COOL HIGH PRESSURE WILL FOLLOW THE FRONT INTO THE EARLY PART OF THE WEEKEND.
AN UPPER LEVEL SYSTEM WILL SWING DOWN OUT OF THE PLAINS BY LATE IN THE WEEKEND...
BRINGING ANOTHER CHANCE OF SHOWERS/STORMS.

WITH THE NORTH AMERICAN LONGWAVE PATTERN LARGELY CONDUCIVE TO SPLIT FLOW OR
RIDGING IN THE WEST AND TROUGHING IN THE EAST THROUGH THE PERIOD...TEMPERATURES
WILL LARGELY REMAIN CLOSE TO OR BELOW SEASONAL AVERAGES AS PREVAILING
UPPER FLOW REMAINS OUT OF THE NORTHWEST.

CLIMATE...

NEAR-RECORD COLD TEMPERATURES WILL BE LIKELY ON MONDAY NIGHT/EARLY TUESDAY
MORNING AND POSSIBLY AGAIN ON TUESDAY NIGHT/WEDNESDAY MORNING. IN FACT...AT
SOME LOCATIONS...ALL-TIME RECORD LOWS FOR APRIL WILL BE CHALLENGED. BELOW IS
A LIST OF MANY LOCATIONS THAT WILL COME CLOSE TO DAILY RECORD LOWS AND/OR
ALL-TIME RECORD LOWS FOR APRIL.

DISCLAIMER...JUST BECAUSE THESE NUMBERS ARE LISTED DOESN/T NECESSARILY MEAN
THAT THESE RECORDS WILL BE BROKEN. THEY ARE JUST PROVIDED AS A FRAME OF
REFERENCE.

                  RECORD LOW TEMPERATURE
LOCATION         APRIL 15TH   APRIL 16TH    ALL-TIME APRIL RECORD LOW
------------------------------------------------------------------------
ARKADELPHIA      30 IN 1943   30 IN 1943    23 04/27/1910
BATESVILLE APRT  30 IN 2008   33 IN 1949    25 04/08/2007
BOONEVILLE       30 IN 2008   31 IN 1953    22 04/08/2007...04/09/2007
BRINKLEY         28 IN 1943   28 IN 1962    23 04/06/1937
CALICO ROCK      23 IN 1983   24 IN 1919    17 04/08/2007
CAMDEN           30 IN 1949   29 IN 1928    26 04/05/1920
CLARKSVILLE      24 IN 1983   27 IN 1983    20 04/01/1954
CONWAY           29 IN 1980   31 IN 1962    26 04/01/1924
DARDANELLE       29 IN 1983   28 IN 1983    24 04/11/1989
FLIPPIN          21 IN 1983   26 IN 1983    18 04/04/1987
FORDYCE          32 IN 2008   32 IN 1962    26 04/03/1975
GILBERT          24 IN 1983   23 IN 1962    16 04/08/2007
HARDY            30 IN 2008   35 IN 2008    23 04/08/2007
HARRISON         23 IN 1950   24 IN 1923    20 04/13/1957...04/14/1950...
                                               04/04/1904
HOT SPRGS APRT   30 IN 1983   31 IN 1983    24 04/07/1994...04/04/1987
HOT SPRINGS N P  30 IN 1893   30 IN 1928    24 04/08/2007
JACKSONVILLE     32 IN 2008   33 IN 1962    25 04/04/1987
LITTLE ROCK      33 IN 1983   33 IN 1962    28 04/08/2007...04/07/1971...
                                               04/05/1920...04/01/1886
MALVERN          29 IN 1983   27 IN 1983    24 04/08/2007...04/24/1902
MARSHALL         23 IN 1950   23 IN 1962    20 04/04/1975
MENA             28 IN 1983   30 IN 1983    22 04/04/2007
MONTICELLO       30 IN 1983   30 IN 1961    22 04/06/1971
MORRILTON        30 IN 1997   32 IN 1928    24 04/09/2007...04/08/2007
MOUNT IDA        25 IN 1943   26 IN 1949    20 04/04/1987
MOUNTAIN HOME    27 IN 1943   28 IN 1928    21 04/05/1920
NEWPORT          29 IN 1950   31 IN 1950    22 04/03/1901
N LITTLE ROCK    33 IN 1980   40 IN 1999    30 04/08/2007...04/07/2007...
                                               04/06/1982
PINE BLUFF       33 IN 1980   32 IN 1928    26 04/05/1996
RUSSELLVILLE     29 IN 1983   28 IN 1983    24 04/11/1989
SEARCY           30 IN 1983   29 IN 1928    20 04/19/1918
SHERIDAN         29 IN 1983   28 IN 1983    22 04/03/1975
STAR CITY        33 IN 2008   33 IN 1983    25 04/04/1987
STUTTGART        31 IN 1943   31 IN 1962    26 04/05/2013...04/26/1936
STUTTGART APRT   37 IN 1943   41 IN 1996    30 04/08/2007...04/07/2007

AT SEVERAL LOCATIONS...THIS IS LIKELY TO BE THE LATEST FREEZE IN OVER THIRTY
YEARS...AND ONE OF THE LATEST EVER RECORDED IN THE SEASON. FOR EXAMPLE...IF
FREEZES DO OCCUR AT LITTLE ROCK AND NORTH LITTLE ROCK...IT WOULD BE THE LATEST
FREEZE SINCE 1983...AND THE 2ND LATEST ON RECORD AT BOTH LOCATIONS. AT
JACKSONVILLE...IT WOULD TIED 2008 FOR THE LATEST ON RECORD.

AT PINE BLUFF...IT WOULD BE THE LATEST FREEZE SINCE 1928...BUT NOT THE LATEST.
THAT DISTICTION GOES TO A LATE WIDESPREAD FREEZE ON APRIL 25TH 1910...
WHEN NEARLY EVERY LOCATION IN THE STATE SAW TEMPERATURES IN THE UPPER
20S TO NEAR FREEZING...EXCEPT FOR CENTRAL ARKANSAS...PARTS OF THE SOUTH...
AND NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  56  30  54 / 100  60  20   0
CAMDEN AR         63  66  33  59 / 100  50  20   0
HARRISON AR       43  45  26  54 / 100  60  10   0
HOT SPRINGS AR    57  60  31  57 / 100  40  20   0
LITTLE ROCK   AR  60  62  33  57 / 100  50  20   0
MONTICELLO AR     65  68  34  56 / 100  60  20   0
MOUNT IDA AR      53  56  29  57 / 100  40  10   0
MOUNTAIN HOME AR  47  48  27  54 / 100  60  10   0
NEWPORT AR        56  59  32  53 / 100  60  20   0
PINE BLUFF AR     63  66  34  56 / 100  60  20   0
RUSSELLVILLE AR   52  55  29  58 / 100  40  10   0
SEARCY AR         58  60  31  54 / 100  50  20   0
STUTTGART AR      62  63  33  54 / 100  60  20   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

LAKE WIND ADVISORY FROM 11 AM TO 10 PM CDT MONDAY FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR BAXTER-BOONE-
CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-MARION-MONTGOMERY-
NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-YELL.

FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-WOODRUFF.

&&

AVIATION...226
Hazardous weather outlook, Apr 13, 6:30 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT SUN APR 13 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
630 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL LIFT OUT OF THE PLAINS STATES AND BRING
RAIN...SHOWERS AND THUNDERSTORMS TO ARKANSAS. ISOLATED STRONG TO
SEVERE STORMS WILL BE POSSIBLE...AS WELL AS AREAS OF HEAVY RAIN.
SOUTH WINDS WILL ALSO BE ELEVATED AHEAD OF THE SYSTEM...AND BE 15 TO
25 MPH WITH GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. A LAKE WIND
ADVISORY IS IN EFFECT INTO THIS EVENING.

THIS EVENING...MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE STATE...AND LAST INTO THE OVERNIGHT PERIOD...UNTIL A COLD
FRONT MOVES THROUGH. SOME OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE IN THE EVENING AND INTO THE OVERNIGHT...THROUGH EARLY MONDAY
MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS BUT THE
TORNADO THREAT CAN NOT BE DISCOUNTED UNTIL THE COLD FRONT FINALLY
MOVES THROUGH.

HEAVY RAINFALL WILL ALSO BE POSSIBLE. A GENERAL ONE TO ONE AND A
HALF INCH RAINFALL IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT IS EXPECTED TO BE IN CENTRAL ARKANSAS MONDAY MORNING AND
FINALLY CLEAR THE STATE BY EARLY AFTERNOON. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT FINALLY CLEARS THE STATE.

AS THE UPPER LEVEL SUPPORT OF THE STORM SYSTEM MOVES THROUGH MONDAY
AFTERNOON...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT. SOME OF THE
STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED.

MUCH COLDER AIR WILL MOVE INTO NORTHERN ARKANSAS MONDAY NIGHT WITH
TEMPERATURES FALLING BELOW FREEZING ACROSS PARTS OF THE NORTH AND
WEST. PATCHY FROST IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING TO EARLY IN THE
OVERNIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/57/59

In the hours before

Local storm report, Apr 13, 6:57 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
657 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 N OTTER CREEK         34.68N 92.43W
04/13/2014  E1.00 INCH       PULASKI            AR   TRAINED SPOTTER

&&

226
Local storm report, Apr 13, 7:01 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             3 S WEST LITTLE ROCK    34.72N 92.41W
04/13/2014  E1.00 INCH       PULASKI            AR   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED NEAR INTERSTATE 430 AND
            SHACKLEFORD

&&

226
Special weather statement, Apr 13, 7:31 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
731 PM CDT SUN APR 13 2014

ARZ033-034-045>047-140115-
LONOKE AR-MONROE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR-
731 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN WOODRUFF...
EXTREME SOUTHERN WHITE...PRAIRIE...WESTERN MONROE AND NORTHERN LONOKE
COUNTIES UNTIL 815 PM CDT...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREYSTONE TO 2
MILES SOUTHEAST OF SOUTH BEND TO NEAR TOLTEC MOUNDS STATE PARK...AND
MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LONOKE...             HAZEN...              DES ARC...
  DE VALLS BLUFF...     CABOT...              WARD...
  THURMAN...            SYLVANIA...           SOUTH BEND...
  SISEMORE...           PRAIRIE CENTER...     PEPPERS LANDING...
  PARNELL...            PARKERS CORNER...     OLD AUSTIN...
  METO...               MCCREANOR...          HALLSVILLE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 166 AND 207.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3509 9142 3483 9131 3458 9146 3466 9208
      3482 9205 3502 9207
TIME...MOT...LOC 0030Z 267DEG 43KT 3501 9200 3483 9196
          3465 9204

224
Local storm report, Apr 13, 7:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
739 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      WEST LITTLE ROCK        34.77N 92.41W
04/13/2014                   PULASKI            AR   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODED ROADWAYS FROM WEST LITTLE
            ROCK EASTWARD TO CAMMACK VILLAGE AND DOWNTOWN LITTLE
            ROCK. SEVERAL RESCUES ARE BEING PERFORMED ON PEOPLE STUCK
            IN THEIR VEHICLES IN FLOODED ROADWAYS. SOME SECTIONS OF
            ROADWAYS FLOODED INCLUDE BOWMAN...SHACKLEFORD AND
            HERMITAGE AS WELL AS SPRUCE AND LEE STREETS.

&&

226
Local storm report, Apr 13, 7:42 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     FLASH FLOOD      WEST LITTLE ROCK        34.77N 92.41W
04/13/2014                   PULASKI            AR   PUBLIC

            FLOODED ROADWAY AT THE INTERSECTION OF CANTRELL AND
            BEECHWOOD. AT LEAST ONE FOOT OF WATER FLOWING ACROSS THE
            INTERSECTION.

&&

226
Local storm report, Apr 13, 8:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      SHERWOOD                34.83N 92.21W
04/13/2014                   PULASKI            AR   NWS EMPLOYEE

            SOME ROADS FLOODED IN THE STONEHILL
            SUBDIVISION...APPROACHING SOME HOUSES.

&&

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:06 PM CDTAreal Flood AdvisoryLZKClark, Faulkner, Garland, Grant, Hot Spring, Lonoke and 2 more183 days
Apr 13, 7:13 PM CDTFlash Flood WarningLZKFaulkner, Garland, Hot Spring, Pulaski, Saline3 hr
Apr 13, 7:31 PM CDTSpecial Weather StatementLZKLonoke, Prairie44 min
Apr 13, 7:54 PM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski, White3 hr
Apr 13, 7:54 PM CDTSevere Thunderstorm WarningLZKJackson, Lonoke, Prairie, White, Woodruff51 min
Apr 13, 8:35 PM CDTSpecial Weather StatementLZKPolk30 min
Apr 13, 8:51 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope, Scott, Yell39 min
Apr 13, 8:55 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott, Yell50 min
Apr 13, 9:27 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Johnson, Logan, Montgomery, Perry and 4 more48 min
Apr 13, 9:43 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike, Polk, Scott, Yell47 min
Apr 13, 9:50 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Johnson, Newton, Perry, Pope and 4 more40 min
Apr 13, 10:08 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Hot Spring, Montgomery, Perry and 4 more37 min
Apr 13, 10:23 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Perry, Stone, Van Buren and 1 more37 min
Apr 13, 10:28 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike, Polk, Scott, Yell47 min
Apr 13, 10:41 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Hot Spring, Lonoke, Montgomery, Perry and 3 more49 min
Apr 13, 10:48 PM CDTFlash Flood WarningLZKHot Spring3 hr
Apr 13, 10:57 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 2 more48 min
Apr 13, 11:00 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike30 min
Apr 13, 11:25 PM CDTFlash Flood WarningLZKFaulkner, Garland, Grant, Hot Spring, Lonoke, Pulaski and 1 more3 hr
Apr 13, 11:42 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, White, Woodruff48 min
Apr 14, 12:11 AM CDTFlash Flood WarningLZKHot Spring3 hr
Apr 14, 12:26 AM CDTSpecial Weather StatementLZKArkansas, Cleveland, Jefferson, Lincoln44 min
Apr 14, 12:34 AM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Drew, Jefferson, Lincoln and 1 more41 min
Apr 14, 12:52 AM CDTRiver Flood WarningLZKSaline56 hr
Apr 14, 12:55 AM CDTRiver Flood WarningLZKClark, Hot Spring63 hr
Apr 14, 1:38 AM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 14, 3:58 AM CDTFrost AdvisoryLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 9 more30 hr
Apr 14, 10:43 AM CDTRiver Flood WarningLZKCalhoun, Ouachita6 days
Apr 14, 11:30 AM CDTSpecial Weather StatementLZKGrant30 min
Apr 14, 12:24 PM CDTSpecial Weather StatementLZKPrairie31 min
Apr 14, 4:46 PM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence66 hr

Nearby

Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.